Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 12, NWS Elko, NV

June 30, 2020Nye County, White Pine County, Nevada

NWS Elko, NV issued this red flag warning at Jun 30, 2020, 10:48 AM PDT for Nye County, White Pine County, Nevada. It took effect at Jul 1, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2020, 10:48 AM PDT (17:48 UTC)
In effect from
Jul 1, 2020, 11:00 AM PDT
Expired
Jul 1, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

455 
WWUS85 KLKN 301748
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1048 AM PDT Tue Jun 30 2020


NVZ425-011200-
/O.NEW.KLKN.FW.W.0012.200701T1800Z-200702T0300Z/
White Pine and Northeast Nye Counties-
1048 AM PDT Tue Jun 30 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
425...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM PDT Wednesday.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
222 
WWUS85 KLKN 302124
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
224 PM PDT Tue Jun 30 2020


NVZ425-011530-
/O.CON.KLKN.FW.W.0012.200701T1800Z-200702T0300Z/
White Pine and Northeast Nye Counties-
224 PM PDT Tue Jun 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
791 
WWUS85 KLKN 010913
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
213 AM PDT Wed Jul 1 2020

NVZ425-020300-
/O.CON.KLKN.FW.W.0012.200701T1800Z-200702T0300Z/
White Pine and Northeast Nye Counties-
213 AM PDT Wed Jul 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
041 
WWUS85 KLKN 012108
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
208 PM PDT Wed Jul 1 2020

NVZ425-020300-
/O.CON.KLKN.FW.W.0012.000000T0000Z-200702T0300Z/
White Pine and Northeast Nye Counties-
208 PM PDT Wed Jul 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
148 
WWUS85 KLKN 020255
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
755 PM PDT Wed Jul 1 2020


NVZ425-020400-
/O.EXP.KLKN.FW.W.0012.000000T0000Z-200702T0300Z/
White Pine and Northeast Nye Counties-
755 PM PDT Wed Jul 1 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

Winds have diminished below critical levels in most locations and
will lower more later this evening and overnight. Humidities are
beginning to rise, and will recover in the 25 to 40 percent range
later tonight. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:25 AM PDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 30, 8:25 AM PDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Elko NV
825 AM PDT Tue Jun 30 2020

.SYNOPSIS...A departing low pressure system will bring a few
showers and maybe an afternoon thunderstorm to far northeast
Nevada this afternoon. Otherwise, a warming trend back to seasonal
normals along with drier conditions are expected through the
remainder of the week.

&&

.UPDATE...Frost conditions are no longer widespread as morning
temperatures increase well above freezing, therefore the frost
advisory has been allowed to expire.

&&

.PREV DISCUSSION... /ISSUED AT 329 AM /

SYNOPSIS...A departing low pressure system will bring a few
showers and maybe an afternoon thunderstorm to far northeast
Nevada this afternoon. Otherwise, a warming trend back to seasonal
normals along with drier conditions are expected through the
remainder of the week.

SHORT TERM...Today through Wednesday. Cold temperatures this
morning could promote frost formation across parts of the state,
especially along the US-50 corridor with temperatures already int
eh upper to mid 30s. A frost advisory remains in effect through 8
AM this morning. Mid-level low is slowly pushing eastward which
will permit diminishing shower activity across northeastern
Nevada. Afternoon instability may promote a thunderstorm or two
across far northeastern Elko county but chances are limited.
Temperatures in the 30s and 40s this morning will warm into the
70s for most of the area this afternoon, then into the 80s by
Wednesday. A steady west wind on the backside of the low will be
present during the late morning and afternoon hours today and
Wednesday.

LONG TERM...Wednesday night through next Monday. A weak upper
short wave sagging south over northern Nevada will continue to
exit east into northern Rockies. A drier, more stable airmass will
continue in its wake as a weakening southwest upper flow persists
across the region with a more summer-like pattern being the
immediate replacement. This condition should persist with high
pressure building into eastern Nevada through the week as moisture
flat-lines over eastern Nevada. The only exception is the stray
development of an isolated shower and/or thunderstorm over the
northeast corner of Nevada Thursday and Friday. Ensemble cluster
analysis is pretty clear with this guidance as high pressure
strengthens over the desert southwest northwest into eastern
Nevada through the weekend. By Sunday, long range deterministic
and ensemble model guidance become murky as another upper wave
advances into the western US by early next week. The uncertainty
draws from the relative position of the upper wave’s transition
into the west coast as the upper ridge is expected to remain
firmly in place over the desert southwest through next week. A
risk of isolated high based convection increases over parts of
east-central Nevada but confidence remains low for any
significant development as available moisture remains the key
factor through the period. One thing is for certain though, more
summer-like daytime highs and evening lows will gradually
increase into the Fourth of July holiday weekend as higher
pressure strengthens over the region.

AVIATION...VFR conditions are expected through the next 24 hours.
Winds expected to diminish overnight, with showers vcnty the KEKO
terminal till shortly after midnight. No reductions in VSBY and
CIGs are expected as showers move in close to KEKO during the
early morning hours. Winds will be breezy from the west-southwest
at all terminals after between 19-21Z.

FIRE WEATHER...A few showers are expected today across Elko
county but an overall drying and warming trend has begun across
the state. Temperatures will rebound into the 70s today and 80s by
Wednesday with 90s later in the week. West winds will increase
this afternoon in the 10 to 20 mph range. Humidity will drop with
the rise in temperatures. Fire weather concerns increase as early
as Wednesday across fire weather zone 425 with gusty winds and
critically low daytime humidity expected. Elevated fire weather
conditions are expected again Thursday across zones 427, 426 and
425 as southwest winds return.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

97

Nearby

Red Flag Warnings in Nevada, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.